MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK FEMORAL-LM-RL-SZ 3; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM

MAKO SURGICAL CORP. MCK FEMORAL-LM-RL-SZ 3; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Model Number 180503
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported that the patient's left knee was revised due to loosening (it was not reported to the rep which device(s) experienced loosening.No possible cause or contributor for loosening was reported to the rep).The patient's mako pka was revised to a total cr knee.Rep provided explant pictures, primary and revision usage sheets, and reported that no further information will be released by the hospital or surgeon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a mako femoral component was reported.The event was not confirmed.Method & results: -device evaluation and results: visual inspection of attached images was performed and stated that - blood drops and yellowish material,seems like bone cement can be observed on the explanted images of device.Functional, dimensional and material inspection not performed as product was not received.-medical records received and evaluation: not performed as medical records were not provided.-device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies -complaint history review: there have been no other similar events for the lot referenced.Conclusion: an event regarding loosening involving a mako uni femoral component was reported.The exact cause of the event could not be determined because insufficient information was provided.Additional information, including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Product surveillance will continue to monitor for trends.Corrective action/preventive action: no action is required at this time as there is no indication to suggest a product non-conformity or unanticipated hazard.

Brand Name
MCK FEMORAL-LM-RL-SZ 3
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9876914
Report Number3005985723-2020-00176
Device Sequence Number16274823
Product Code NPJ
UDI-Device Identifier00848486000554
UDI-Public00848486000554
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K090763
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number180503
Device Catalogue Number180503
Device Lot Number508346-M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR